My recent USG showed bilateral polycystic ovaries. Both the ovaries are mildly enlarged with multiple tiny cysts peripherally arranged. I have irregular periods for ten years. And three years ago, I showed the doctor for these tiny cysts. I took Metformin and Normen according to her advice. But I stopped it after four months. Should I continue the medication again, and for how long? Please note my prolactin and TSH is at a normal level. Do I need any further investigation? Kindly guide me.
Welcome to icliniq.com.
I understand your concern. Polycystic ovarian syndrome (PCOS) is a disorder that presents throughout life and is easily managed by medication and lifestyle changes.
PCOS makes it difficult to conceive and may present with menstrual problems. This can also lead to other complaints like weight gain, acne, hair loss, voice change, facial hair, diabetes, etc. Hence it is a necessity you take the right step. Metformin will help reduce insulin resistance and help in weight loss, and prevents diabetes. Normen (Norethindrone Acetate) is progesterone that your doctor has prescribed for regular periods. Though these will help, it is important to make many lifestyle changes and continue newer medication.
I suggest you start medications again (cyclic oral contraceptives) with Metformin, PCOS diet, and exercise after consultation with a gynecologist.
I hope this was helpful.
Was this answer helpful?|
Same symptoms doesn’t mean you have the same problem. Consult a doctor now!
PCOS (polycystic ovaries syndrome) is quite challenging and frustrating ... The good news is, with the right treatment and healthy lifestyle, women with PCOS have high chances of getting pregnant... Read fullIs it safe to take oral contraceptive pill?
Such irregular menses can happen in two cases, PCOS (polycystic ovary syndrome) and POF (premature ovarian failure) or POI (primary ovarian insufficiency) ... Read fullHaving PCOS since I was young. Will I be able to conceive naturally?
I am now planning for pregnancy and I want to know whether I can just stop taking Ginette 35 ... Read full
Ask your health query to a doctor online?Ask an Obstetrician & Gynaecologist Now